Alert archive / Wisconsin / Wind Chill Advisories in 2014

Wind Chill Advisory 1, NWS Green Bay, WI

January 1, 20149 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Jan 1, 2014, 3:00 PM CST for 9 counties in Wisconsin. It took effect at Jan 1, 2014, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2014, 3:00 PM CST (21:00 UTC)
In effect from
Jan 1, 2014, 6:00 PM CST
Expired
Jan 2, 2014, 9:00 AM CST
In force
15 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Oneida County, WI, Portage County, WI, Vilas County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 133 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WWUS43 KGRB 012100
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CST WED JAN 1 2014

...BITTER COLD WIND CHILLS EXPECTED AGAIN TONIGHT...

.WIND SPEEDS WILL NOT BE VERY STRONG...BUT THE COMBINATION OF SUB
ZERO TEMPERATURES AND A LIGHT WIND WILL CREATE WIND CHILLS OF 20 TO 30
BELOW ZERO THIS EVENING THROUGH EARLY THURSDAY.

WIZ005-010>012-018-019-030-035-036-020500-
/O.NEW.KGRB.WC.Y.0001.140102T0000Z-140102T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-
PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
300 PM CST WED JAN 1 2014

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
THURSDAY. 

* WIND CHILL VALUES OF 20 TO 30 BELOW ZERO ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

WIZ040-050-020500-
/O.CON.KGRB.LE.Y.0001.000000T0000Z-140102T1800Z/
KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS
300 PM CST WED JAN 1 2014

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* LAKE EFFECT SNOW WILL ARRIVE ALONG THE LAKE MICHIGAN SHORELINE
  BY EVENING. IT MAY BECOME MODERATE OR HEAVY AT TIMES OVER
  SOUTHEAST KEWAUNEE AND EASTERN MANITOWOC COUNTIES TONIGHT INTO
  EARLY THURSDAY.

* SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED NEAR THE 
  LAKESHORE...WITH 1 TO 3 INCHES FARTHER INLAND. 

* SNOW COVERED ROADS AND POOR VISIBILITY MAY RESULT IN HAZARDOUS
  TRAVEL CONDITIONS ON HIGHWAY 42 AND INTERSTATE HIGHWAY 43.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN
TRAVELING.

&&

$$
4 follow-up statements
912 
WWUS43 KGRB 020352
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
952 PM CST WED JAN 1 2014

...ACCUMULATING SNOW EXPECTED ALONG KEWAUNEE AND MANITOWOC
SHORELINE TONIGHT INTO THURSDAY MORNING...
...BITTER COLD WIND CHILLS EXPECTED AGAIN TONIGHT OVER CENTRAL AND
NORTH CENTRAL WISCONSIN...

.LOW PRESSURE PASSING SOUTH OF THE STATE HAS CAUSED THE WINDS TO
SHIFT TO THE NORTHEAST OVER LAKE MICHIGAN LEADING TO SNOW SHOWERS OVER
MANITOWOC AND KEWAUNEE COUNTIES. TO THE NORTH AND WEST...SUB ZERO
TEMPERATURES AND LIGHT WINDS WILL COMBINE TO CREATE WIND CHILLS OF
20 TO 25 BELOW LATE TONIGHT INTO EARLY THURSDAY.

WIZ040-050-021200-
/O.CON.KGRB.LE.Y.0001.000000T0000Z-140102T1800Z/
KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS
952 PM CST WED JAN 1 2014

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST
THURSDAY...

* LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO EARLY THURSDAY.
  LIGHT TO MODERATE SNOW IS EXPECTED OVER KEWAUNEE AND MANITOWOC
  COUNTIES TONIGHT INTO EARLY THURSDAY.

* SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED NEAR THE 
  LAKESHORE...WITH 1 TO 3 INCHES FARTHER INLAND. 

* SNOW COVERED ROADS AND POOR VISIBILITY MAY RESULT IN HAZARDOUS 
  TRAVEL CONDITIONS ON HIGHWAY 42 AND INTERSTATE HIGHWAY 43. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN
TRAVELING.

&&

$$

WIZ005-010>012-018-019-030-035-036-021200-
/O.CON.KGRB.WC.Y.0001.000000T0000Z-140102T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-
PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
952 PM CST WED JAN 1 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* WIND CHILL VALUES OF 20 TO 25 BELOW ZERO ARE EXPECTED LATE
  TONIGHT INTO THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
907 
WWUS43 KGRB 021044
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
444 AM CST THU JAN 2 2014

...LAKE EFFECT SNOW WILL CONTINUE ALONG THE KEWAUNEE AND MANITOWOC
COUNTY SHORELINE AND COLD WIND CHILLS WILL AFFECT NORTH CENTRAL AND
CENTRAL WISCONSIN THIS MORNING...

.NORTHEAST WINDS WILL CONTINUE TO PRODUCE LAKE EFFECT SNOW SHOWERS
OVER PARTS OF KEWAUNEE AND MANITOWOC COUNTIES THROUGH MIDDAY. OVER
NORTH CENTRAL AND CENTRAL WISCONSIN...SUB-ZERO TEMPERATURES AND
LIGHT WINDS WILL COMBINE TO CREATE WIND CHILLS AROUND 20 BELOW
ZERO THIS MORNING.

WIZ040-050-021800-
/O.CON.KGRB.LE.Y.0001.000000T0000Z-140102T1800Z/
KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS
444 AM CST THU JAN 2 2014

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVER SOUTHEAST KEWAUNEE
  AND EASTERN MANITOWOC COUNTIES THIS MORNING. THE SNOW MAY BE
  HEAVY AT TIMES EARLY IN THE DAY...ESPECIALLY IN THE TWO RIVERS
  AND TWO CREEKS AREAS.

* ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...
  BRINGING SNOWFALL TOTALS TO 3 TO 6 INCHES OVER MOST OF SOUTHEAST
  KEWAUNEE AND EASTERN MANITOWOC COUNTIES. LOCAL HIGHER TOTALS OF
  6 TO 8 INCHES WILL LIKELY OCCUR OVER NORTHEAST MANITOWOC COUNTY...
  NEAR TWO RIVERS AND TWO CREEKS.

* SNOW COVERED ROADS AND POOR VISIBILITY MAY RESULT IN HAZARDOUS 
  TRAVEL CONDITIONS ON HIGHWAY 42 AND INTERSTATE HIGHWAY 43. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN
TRAVELING.

&&

$$

WIZ005-010>012-018-019-030-035-036-021500-
/O.CON.KGRB.WC.Y.0001.000000T0000Z-140102T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-
PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
444 AM CST THU JAN 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILLS AROUND 20 BELOW ZERO ARE EXPECTED THIS MORNING.

* WIND CHILLS THIS COLD CAN RESULT IN FROSTBITE ON EXPOSED SKIN
  IN ABOUT 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
KIECKBUSCH
794 
WWUS43 KGRB 021242
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
642 AM CST THU JAN 2 2014

...LAKE EFFECT SNOW WILL CONTINUE ALONG THE MANITOWOC COUNTY
SHORELINE AND COLD WIND CHILLS WILL AFFECT NORTH CENTRAL AND
CENTRAL WISCONSIN THIS MORNING...

.NORTHEAST WINDS WILL CONTINUE TO PRODUCE LAKE EFFECT SNOW
SHOWERS OVER PARTS OF MANITOWOC COUNTY THROUGH MIDDAY. OVER NORTH
CENTRAL AND CENTRAL WISCONSIN...SUB-ZERO TEMPERATURES AND LIGHT
WINDS WILL COMBINE TO CREATE WIND CHILLS AROUND 20 BELOW ZERO THIS
MORNING.

WIZ040-021345-
/O.CAN.KGRB.LE.Y.0001.000000T0000Z-140102T1800Z/
KEWAUNEE-
INCLUDING THE CITY OF...ALGOMA
642 AM CST THU JAN 2 2014

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

LAKE EFFECT SNOW SHOWERS HAVE SHIFTED SOUTH AND EAST OF KEWAUNEE
COUNTY...SO SIGNIFICANT ACCUMULATIONS ARE NO LONGER EXPECTED.

$$

WIZ050-021800-
/O.CON.KGRB.LE.Y.0001.000000T0000Z-140102T1800Z/
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
642 AM CST THU JAN 2 2014

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVER EASTERN MANITOWOC
  COUNTY THIS MORNING. THE MOST SIGNIFICANT SNOW SHOWERS ARE
  EXPECTED IN THE TWO RIVERS AND TWO CREEKS AREAS.

* ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED IN
  NORTHEAST MANITOWOC COUNTY...NEAR TWO CREEKS AND TWO RIVERS.
  LESSER ACCUMULATIONS ARE ANTICIPATED ELSEWHERE IN THE COUNTY.
  SNOW SHOWERS SHOULD GRADUALLY SHIFT SOUTH AND EAST OF THE REGION
  LATER IN THE MORNING.

* SNOW COVERED ROADS AND LOCALLY POOR VISIBILITY MAY RESULT IN
  HAZARDOUS TRAVEL CONDITIONS THIS MORNING...ESPECIALLY ON
  HIGHWAY 42 IN NORTHEAST MANITOWOC COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN
TRAVELING.

&&

$$

WIZ005-010>012-018-019-030-035-036-021500-
/O.CON.KGRB.WC.Y.0001.000000T0000Z-140102T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-
PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
642 AM CST THU JAN 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILLS AROUND 20 BELOW ZERO ARE EXPECTED THIS MORNING.

* WIND CHILLS THIS COLD CAN RESULT IN FROSTBITE ON EXPOSED SKIN 
  IN ABOUT 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
KIECKBUSCH
536 
WWUS43 KGRB 021437
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
837 AM CST THU JAN 2 2014

...LAKE EFFECT SNOW WILL CONTINUE ALONG THE MANITOWOC COUNTY
SHORELINE THIS MORNING...

.NORTHEAST WINDS WILL CONTINUE TO PRODUCE LAKE EFFECT SNOW
SHOWERS OVER PARTS OF MANITOWOC COUNTY THROUGH MIDDAY. THE SNOW
WILL BE CONFINED TO THE SHORELINE AREAS.  

WIZ005-010>012-018-019-030-035-036-021545-
/O.EXP.KGRB.WC.Y.0001.000000T0000Z-140102T1500Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MARATHON-WOOD-
PORTAGE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT
837 AM CST THU JAN 2 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

WIND CHILLS NO LONGER MEET ADVISORY CRITERIA...SO THE ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

WIZ050-021800-
/O.CON.KGRB.LE.Y.0001.000000T0000Z-140102T1800Z/
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
837 AM CST THU JAN 2 2014

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVER EASTERN MANITOWOC 
  COUNTY THIS MORNING. THE MOST SIGNIFICANT SNOW SHOWERS ARE 
  EXPECTED IN THE TWO RIVERS AND TWO CREEKS AREAS. 

* ADDITIONAL ACCUMULATIONS OF AN INCH IS EXPECTED IN NORTHEAST
  MANITOWOC COUNTY...NEAR TWO CREEKS AND TWO RIVERS. SNOW SHOWERS
  SHOULD GRADUALLY SHIFT SOUTH AND EAST OF THE REGION LATER IN THE
  MORNING.

* SNOW COVERED ROADS AND LOCALLY POOR VISIBILITY MAY RESULT IN 
  HAZARDOUS TRAVEL CONDITIONS THIS MORNING...ESPECIALLY ON 
  HIGHWAY 42 IN NORTHEAST MANITOWOC COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN
TRAVELING.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 1, 2:56 PM CST, 4 minutes earlier.

Area forecast discussion, Jan 1, 2:56 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
256 PM CST WED JAN 1 2014

NEW INFORMATION ADDED TO UPDATE SECTION

.UPDATE...
ISSUED AT 254 PM CST WED JAN 1 2014

DECIDED TO ISSUE WIND CHILL ADVISORY FOR CENTRAL AND NORTHCENTRAL
WISCONSIN. IT IS MARGINAL BUT PROBABLY WILL SATISFY CRITERIA IN
MOST PLACES BEFORE THE WINDS BECOME VERY LIGHT.

&&

.SHORT TERM...TONIGHT AND THURSDAY
ISSUED AT 241 PM CST WED JAN 1 2014

SURFACE HIGH CENTERED OVER LAKE WINNIPEG WILL EDGE
SLOWLY SOUTHWARD AS A SURFACE LOW MOVES FROM THE SOUTHERN PLAINS
TO THE LOWER OHIO VALLEY. THIS RESULTS IN A NORTHEAST FLOW ACROSS
LAKE MICHIGAN AND LAKE EFFECT SNOW NEAR THE SHORELINE. THE QUESTION
IS HOW MUCH SNOW WILL FALL FROM A VERY COLD AND DRY ATMOSPHERE.
THE AIR IS VERY UNSTABLE AND THE INVERSION HEIGHT IS FORECAST TO
CLIMB OVERNIGHT...WHICH IS FAVORABLE FOR SNOW BANDS. SO WILL KEEP
THE LAKE EFFECT SNOW ADVISORY GOING FOR KEWAUNEE AND MANITOWOC
COUNTIES. THE SNOW BAND HAD NOT REACHED SHORE AS OF MID AFTERNOON
SO IT IS DIFFICULT TO EQUATE RADAR REFLECTIVITIES WITH SNOWFALL SO
FAR. IT/S NOT OUT OF THE QUESTION THAT A FEW PLACES ALONG THE
SHORE COULD GET MORE THAN SIX INCHES IF THE BAND STALLS IN ONE
PLACE.

LOW TEMPERATURES TONIGHT ARE TRICKY AND HINGE ON CLOUD COVER.
MODELS SUGGEST THAT THESE MIDDLE CLOUDS WILL COVER MUCH OF THE
REGION THIS EVENING BUT THEN CLEAR FROM THE NORTH LATE TONIGHT.
LAKE EFFECT CLOUDS WILL COVER MUCH OF THE AREA NEAR THE LAKE AND
BAY. WIND SPEEDS OVER CENTRAL AND NORTHCENTRAL WISCONSIN WILL
PROBABLY BECOME NEARLY CALM OVERNIGHT SO DECIDED NOT TO ISSUE A
WIND CHILL ADVISORY. IT HAS BEEN VERY COLD LATELY AND PEOPLE KNOW
IT.

THURSDAY SHOULD BE PARTLY SUNNY AND COLD WITH LAKE EFFECT SNOW
ENDING AROUND NOON NEAR LAKE MICHIGAN AS WINDS LOSE EASTERLY
COMPONENT. HIGHS WILL BE BETWEEN 5 AND 10 DEGREES IN MOST PLACES.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 241 PM CST WED JAN 1 2014

ARCTIC AIR WILL BE THE MAIN STORY FOR THIS PERIOD. LOOKING BEYOND
THE FORECAST PERIOD...THERE IS SOME HOPE FOR A MORE ZONAL FLOW WITH
THE ARCTIC AIR REMAINING NORTH OF THE CANADIAN BORDER. ANOTHER COLD
NIGHT IS IN STORE THURSDAY NIGHT. WINDS SHOULD BECOME LIGHT AND
VARIABLE FOR A PERIOD OF TIME. THERE IS SOME QUESTION IN HOW QUICK
THE MID AND HIGH CLOUDS RETURNS...BUT BANKING ON A LATER ARRIVAL OF
THE CLOUDS. THUS LOWERED MINIMUM TEMPERATURES SEVERAL DEGREES
EVERYWHERE. AFTER A COLD START...HIGHS WILL STRUGGLE TO AROUND 10
ABOVE.

FOR FRIDAY NIGHT...SOUTH WINDS SHOULD INCREASE THROUGH THE NIGHT
AHEAD OF AN APPROACHING COLD FRONT. SUSPECT TEMPERATURES WILL HOLD
STEADY AND PROBABLY RISE OVERNIGHT. WILL NEED TO WATCH THE LAKESHORE
REGION WHERE WINDS ON THE COAST COULD GUST TO AROUND 40 MPH. STILL
SOME DISCREPANCY IN THE QPF FIELDS...THUS CONTINUED CHANCES BUT
TAILORED HIGHEST CHANCES ACROSS THE NORTHWEST. SATURDAY WILL BE
THE MILDEST DAY AS TEMPERATURES SHOULD CLIMB INTO THE 20S. THE
ECMWF CONTINUES TO SHOW READINGS WARMING INTO THE LOWER 30S ACROSS
EASTERN WISCONSIN...THUS LATER SHIFTS MAY NEED TO BUMP UP TEMPERATURES
ACROSS THE EAST. MANY DIFFERENT SOLUTIONS WITH PRECIPITATION TOTALS
ON SUNDAY WITH THE CANADIAN THE MOST BULLISH AS IT DEVELOPS A WAVE
ALONG THE FRONT. THE ECMWF HAD VERY LITTLE PRECIPITATION ALONG IT.
TOOK A BLEND OF THE MODELS FOR PRECIPITATION TOTALS FOR NOW AND
WENT UP TO AN INCH OR SO MOST PLACES.

THE MAIN STORY WILL BE THE ARCTIC AIR SUNDAY THROUGH TUESDAY. SOME
OF THE LATEST GUIDANCE WOULD SUGGEST THE ARCTIC AIR MONDAY AND
TUESDAY WILL BE SOME OF THE MOST SEVERE SINCE THE ARCTIC OUTBREAK
OF FEBRUARY 1996. HIGHS SUNDAY WILL BE FROM ZERO TO 10 ABOVE. THE
CORE OF THE ARCTIC AIR WILL BE SUNDAY NIGHT INTO TUESDAY AS 850MB
TEMPERATURES PLUNGE TO AROUND -35C AT 850MB ON MONDAY AFTERNOON.
LOWERED MIN TEMPERATURES ON SUNDAY NIGHT. MONDAY WILL BE A DAY FOR
A POLAR BEAR...OR DREAMING ABOUT A TRIP TO MIAMI. LATEST BUFKIT DATA
WOULD SUGGEST HIGHS FROM 10 BELOW TO 20 BELOW...ALONG WITH GUSTY
WEST/NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. THIS
WILL PRODUCE WIND CHILL READINGS DOWN TO 45 BELOW IN SOME PLACES.
WIND CHILL WARNINGS WILL LIKELY BE NEEDED SUNDAY NIGHT INTO TUESDAY.
FROST BITE WITH THESE READINGS CAN OCCUR WITHIN 15 MINUTES. HIGHS
ON TUESDAY WILL BE A BALMY COMPARED TO MONDAY...WITH HIGHS FROM 1 ABOVE
TO 8 BELOW. LOWERED MIN TEMPERATURES TUESDAY NIGHT...BUT MAY NOT
BE ENOUGH DEPENDING ON CLOUD COVER AND WINDS. HIGHS WEDNESDAY
SHOULD WARM INTO THE SINGLE DIGITS TO AROUND 10 ABOVE. ONCE THIS
ARCTIC LEAVES...LATEST ECMWF SHOULD MUCH WARMER TEMPERATURES AT 850MB
NEXT THURSDAY AND FRIDAY.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1208 PM CST WED JAN 1 2014

LAKE EFFECT CLOUDS AND SNOW SHOWERS ARE LIKELY NEAR
THE LAKE MICHIGAN SHORE THROUGH EARLY THURSDAY. PLACES LIKE MTW
COULD HAVE IFR CEILINGS AND VISIBILITIES AT TIMES WITH MVFR
CONDITIONS AT TIMES AT SUE. SOME LAKE EFFECT SNOW SHOWERS AND MVFR
CONDITIONS ALSO POSSIBLE AT D25 AND LNL WITH SNOW SHOWERS FROM
LAKE SUPERIOR. ELSEWHERE JUST MIDDLE CLOUDS AND VFR CONDITIONS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
LAKE EFFECT SNOW ADVISORY UNTIL NOON CST THURSDAY FOR WIZ040-050.

WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY
FOR WIZ005-010>012-018-019-030-035-036.
&&

UPDATE.........RDM
SHORT TERM.....RDM
LONG TERM......ECKBERG
AVIATION.......RDM
Hazardous weather outlook, Jan 1, 2:48 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
248 PM CST WED JAN 1 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
248 PM CST WED JAN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

LAKE EFFECT SNOW SHOWERS COULD PRODUCE 3 TO 6 INCHES OF SNOW
ALONG THE LAKESHORE IN KEWAUNEE AND MANITOWOC COUNTIES TONIGHT
THROUGH THURSDAY MORNING. THE HIGHEST ACCUMULATIONS WILL BE NEAR THE
LAKESHORE WITH LESS FURTHER INLAND. THIS WILL RESULT IN SNOW
COVERED ROADS AND SIDEWALKS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

ANOTHER VERY COLD NIGHT IS EXPECTED THURSDAY NIGHT WITH LOWS
TEMPERATURES AROUND 10 BELOW ALONG THE LAKESHORE...TO AROUND
20 BELOW ACROSS PORTIONS OF NORTH CENTRAL WISCONSIN.

ANOTHER ARCTIC BLAST IS EXPECTED TO MOVE ACROSS THE AREA SUNDAY...
WITH THE COLDEST TEMPERATURES EXPECTED MONDAY INTO TUESDAY. AT THIS
TIME...IT APPEARS THIS ARCTIC BLAST MAY BE ONE OF THE MOST SEVERE
SINCE THE ARCTIC OUTBREAK OF FEBRUARY 1996. THE COMBINATION OF THE
COLD AIR AND GUSTY WINDS WILL CAUSE WIND CHILL READINGS DOWN TO 45
BELOW ZERO AT TIMES LATER SUNDAY NIGHT INTO TUESDAY. WIND CHILL
READINGS THIS LOW CAN CAUSE FROSTBITE WITHIN 15 MINUTES. WIND
CHILL WARNINGS WILL BE LIKELY NEEDED SUNDAY NIGHT INTO TUESDAY.

UTILITIES COULD EXPERIENCE HEATING DEMAND GREATER THAN EXPERIENCED
IN PERHAPS DECADES. DEMAND FOR TEMPORARY SHELTER WILL ALSO BE VERY
HIGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ALONG LAKE MICHIGAN ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO
THE NATIONAL WEATHER SERVICE IN GREEN BAY TONIGHT INTO THURSDAY.

LMZ521-522-541>543-022100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
248 PM CST WED JAN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

GALE FORCE GUSTS ARE LIKELY...ESPECIALLY ALONG LAKE MICHIGAN
FRIDAY NIGHT INTO SATURDAY. FREEZING SPRAY IS ALSO LIKELY
DUE TO THE HIGH WINDS AND WAVES.

In the hours before

Special weather statement, Jan 1, 2:10 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
210 PM CST WED JAN 1 2014

WIZ050-012215-
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
210 PM CST WED JAN 1 2014

...LAKE EFFECT SNOW MOVING TOWARDS THE MANITOWOC COUNTY
SHORELINE...

AT 2PM A LINE OF LAKE EFFECT SNOW SHOWERS EXTENDED FROM NORTHERN
LAKE MICHIGAN SOUTHWEST TO AROUND 20 MILES EAST OF TWO RIVERS. THE
SNOW IS MOVING SLOWLY TO THE SOUTHWEST AND SHOULD ARRIVE IN THE
TWO RIVERS...MANITOWOC...CLOVER AND NEWTON AREAS BETWEEN 3PM AND
4PM.

THE SNOW BAND WILL SHIFT BACK AND FORTH NEAR THE LAKESHORE
TONIGHT AND EARLY THURSDAY. LIGHT TO OCCASIONALLY MODERATE SNOW IS
LIKELY...WITH THE MOST SIGNIFICANT SNOW NEAR THE LAKESHORE. TRAVEL
WITH CARE THIS EVENING...ESPECIALLY NEAR THE LAKESHORE AS ROADS
WILL BECOME SNOW COVERED.

RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 4:29 AM CSTLake Effect Snow AdvisoryGRBKewaunee, Manitowoc32 hr

Nearby

Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.